Alert archive / Texas / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 4, NWS Fort Worth, TX

February 22, 2000Lampasas County, Texas

NWS Fort Worth, TX issued this severe thunderstorm warning at Feb 22, 2000, 8:37 PM CST for Lampasas County, Texas. It was in force for 53 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Feb 22, 2000, 8:37 PM CST (02:37 UTC)
Expired
Feb 22, 2000, 9:30 PM CST
In force
53 min
Issued by
NWS Fort Worth, TX
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Lampasas County, TX

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Feb 22, 7:00 PM CSTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Fort Worth, TX (KFWD), launched 00:00Z, 2.6 hours before the alert went out and 207 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 00:00Z on 2000-02-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 217 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 00:00Z on 2000-02-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 257 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
217 J/kg
Mixed-layer CIN
-28 J/kg
Mixed-layer LCL
879 m above ground
0-6 km bulk shear
48 kt
0-1 km storm-relative helicity
257 m²/s²
0-3 km storm-relative helicity
296 m²/s²
Significant tornado parameter
0.4
Supercell composite
5.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KFWD 230238
SVRFTW
TXC281-230330-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
837 PM CST TUE FEB 22 2000

THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  LAMPASAS COUNTY IN NORTH CENTRAL TEXAS

* UNTIL 930 PM CST

* AT 837 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A
  SEVERE THUNDERSTORM 14 MILES SOUTHWEST OF LOMETA...MOVHING NORTHEAST
  AT 20 MPH.

* LOCATIONS IN THE WARNING INCLUDE LOMETA

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  LOMETA AROUND 905 PM CST

LAT...LON 3119 9857 3102 9842 3114 9797 3146 9818

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 22, 5:40 PM CST, 2 hours 57 minutes earlier.

Area forecast discussion, Feb 22, 5:40 PM CST, 2 hours 57 minutes before
AREA FORECAST DISCUSSION...UPDATED FOR AVIATION
NATIONAL WEATHER SERVICE FORT WORTH TX
540 PM CST TUE FEB 22 2000

STRONG TO SEVERE TSRA APPROACHING N CNTRL TX.  ISSUED TAF PACKAGE TO
REFLECT STRONG WIND POTENTIAL WITH GUST FRONT.  WE'LL CONTINUE TO
MONITOR FOR SEVERE WIND AND HAIL LATER THIS EVENING.  64

====================================================================
305 PM CST TUE FEB 22 2000

NUMEROUS SHOWERS AND A FEW THUNDERSTORMS CONTINUE TO FORM ACROSS THE
WESTERN ZONES THIS AFTERNOON NEAR UPPER LEVEL JET STREAK.  A SECOND
AND MORE ORGANIZED LINE OF THUNDERSTORMS CONTINUE TO FIRE ALONG THE
DRY LINE...EAST OF A CHILDRESS TO SNYDER TO IRRAN LINE OR ABOUT 200
MILES WEST OF FORT WORTH.  EXPECT THIS LINE TO HOLD TOGETHER AND
REACH THE WESTERN ZONES THIS EVENING.  EXPECT THE SQUALL LINE TO
REACH THE METROPLEX BETWEEN 830 AND 900 PM.  WILL KEEP ALL POPS 60
PERCENT OR GREATER TONIGHT.  THE SHORT WAVE WILL EJECT OUT TO THE
NORTHEAST ON WEDNESDAY WITH UPPER RIDGE BUILDING OVER TEXAS.  EXPECT
CLOUDS TO BE ON THE DECREASE WEDNESDAY AS LARGE SCALE SUBSIDENCE
SETS IN.  NOT SEEING MUCH COOLING BEHIND SURFACE FRONT ON WEDNESDAY
SO WILL KEEP MOST TEMPS IN THE LOWER TO MID 70S.  UPPER RIDGE WILL
DOMINATE THROUGH THURSDAY BEFORE THE NEXT SHORT WAVE AFFECTS NORTH
TEXAS EARLY IN THE EXTENDED.

NGM MOS NUMBERS LOOK REASONABLE AND WILL NOT STRAY MUCH.

DFW  51/74/50/73  7000  ACT 53/76/50/75 6000

IN THE EXTENDED...NEXT SHORT WAVE WILL MOVE ACROSS NORTH TEXAS ON
FRIDAY AND BRING MOSTLY CLOUDY SKIES AND A CHANCE OF THUNDERSTORMS.
LOW LEVEL MOISTURE MAY BE MORE LIMITED WITH THIS SYSTEM DUE TO SLOW
RETURN FLOW.  BY SATURDAY...SHORT WAVE SHOULD MOVE OFF TO THE EAST
WITH HIGH PRESSURE TAKING ITS PLACE.

.FTW...CAUTION ON AREA LAKES TONIGHT...ALL ZONES.

79

In the hours before

Special weather statement, Feb 22, 4:30 PM CST, 4 hours 7 minutes before
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-230300-

HAZARDOUS WEATHER OUTLOOK FOR NORTH TEXAS...CORRECTED
NATIONAL WEATHER SERVICE FORT WORTH TX
430 PM CST TUE FEB 22 2000

THE MODERATE RISK AREA FOR SEVERE THUNDERSTORMS HAS BEEN
REDUCED TO AN AREA WEST OF A JACKSBORO...TO WEATHERFORD...TO
GOLDTHWAITE LINE THIS EVENING.  NEVERTHELESS...A SLIGHT RISK OF
SEVERE THUNDERSTORMS WILL STILL REMAIN IN EFFECT OVER THE REMAINDER
OF NORTH CENTRAL TEXAS FOR TONIGHT.  THIS RISK AREA INCLUDES THE
CITIES OF GRAHAM...MINERAL WELLS...STEPHENVILLE...LAMPASAS...
SHERMAN...PARIS...WACO...TEMPLE...PALESTINE...AND THE DALLAS/FORT
WORTH METROPLEX.

THE MAIN THREAT OF SEVERE WEATHER WILL COME FROM LARGE HAIL AND
DAMAGING WINDS. HOWEVER...ISOLATED ROTATING STORMS COULD STRENGTHEN
INTO THE LOWER LEVELS AND MAY SPIN UP A FEW TORNADOES.

LATE THIS AFTERNOON...ELEVATED SHOWERS AND THUNDERSTORMS DEVELOPED
OVER PARTS OF NORTH CENTRAL TEXAS.  STRONG TO SEVERE THUNDERSTORMS
HAVE ALREADY FORMED ALONG THE APPROACHING DRYLINE...WHICH EXTENDED
FROM A SURFACE LOW PRESSURE CENTER NEAR CHILDRESS...TO A SAN
ANGELO...TO DEL RIO LINE.  AN ASSOCIATED WEATHER DISTURBANCE WILL
FURTHER DESTABLIZE THE AIRMASS AS IT PULLS WARM AND MOIST AIR AHEAD
THE DRYLINE.  COLDER AIR ALOFT SHOULD ALSO STEEPEN LAPSE RATES...
ENHANCING THE UPDRAFT POTENTIAL.

HOWEVER...THE EXTENSIVE CLOUD COVER OVER THE AREA MAY HAVE
REDUCED ENOUGH OF THE DAYTIME HEATING NEEDED TO OVERCOME THE DEPTH OF
THE CAPPING INVERSION.  AS A RESULT...THE MODERATE RISK AREA WAS
PUSHED FURTHER WEST TO AREAS WHERE HEATING WAS NOT LIMITED.

EMERGENCY MANAGERS AND STORM SPOTTER GROUPS LOCATED WEST OF AN
INTERSTATE 35 LINE MAY BE ACTIVATED BEFORE 10 PM.  THE REMAINDER OF
THE AREA COULD BE ACTIVATED LATER TONIGHT.

64

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 22, 6:14 PM CSTSevere Thunderstorm WarningFWDEastland46 min
Feb 22, 9:33 PM CSTTornado WarningFWDBell27 min
Feb 22, 9:45 PM CSTSevere Thunderstorm WarningFWDCollin45 min
Feb 22, 9:59 PM CSTTornado WarningFWDBell31 min

Nearby

Severe Thunderstorm Warnings in Texas, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.